Jump to content
CrazyBoards.org

Recommended Posts

i can't say enough about weight watchers. i lost over 30lbs in less than 3 months. my clothes went from being too small to too big. i can't wear those clothes anymore- i used to wear a 10 and now i wear a 4.

i don't take zyprexa anymore, but when i did, it was so terribly hard to not give in to dairy queen and hersheys. even if i didn't have the money, i'd find a way to get my sugar fix. weight watchers helped me to learn how to eat right and when i learned that, and how exercise would affect me, i got the resolve and willpower to bypass the sugar.

it just takes education and willpower. the WW system really does work, if you follow it the way you should follow it and don't cheat. you may drop weight quickly like i did, or it may take longer, but you will lose weight following their plan. i like it because nothing is forbidden and it teaches proper nutrition, and incorporates exercise. \

to me, even though i was on unpaid disability at the time and living off of money from my family, paying for WW was less expensive than for all the DQ treats, and much healthier for me. consider the fees (which i don't think are that high) to be very worth it. you may or may not get anything out of the meetings, but the plan itself is very sound and rational.

Link to comment
Share on other sites

I found that taking zyprexa caused three major problems in relation to weight gain:

1. I was hungry all the time.

2. I never felt sated, no matter how much I ate (see above).

3. It slowed my metabolism down.

I weighed more after taking zyprexa than I ever had before or after. Because of the extra poundage, my knees hurt, my repetitive stress injury got worse, and I developed sleep apnea. Whee.

By the way, I agree with the recommendation for Weight Watchers. Really helped my wife and I.

- TroyNY

Link to comment
Share on other sites

I'm hungry all the time, no matter how much I eat I can't satisfy my hunger. Zyprexa obliterates all self-control I have around food and the only way I can cope is to follow the Atkins diet very strictly, I'm not on it at the moment but I will restart as soon as the holidays are over. Hoodia has made a modest contribution to slightly slowing down my appetite.

Link to comment
Share on other sites

  • 6 months later...

In layman's terms, it messes with both blood sugar levels and cortisol. The drop in bood sugar makes you famished and the cortisol level change causes weight gain. These things can lead to "metabolic syndrome". I'm speaking from a "Seroquel is evil and made me fat" perspective, but it's the same mechanism.

Link to comment
Share on other sites

Zippy is correct.

Here's some more recent research data from a clinical study in Taiwan:

(n.B. - olanzapine being the compound name for Zyprexa...)

The early effect of olanzapine and risperidone on insulin secretion in atypical-na

Link to comment
Share on other sites

  • 4 weeks later...

Great. Can this effect be reversed just by going off of the drug? Or are you stuck with the extra belly fat even once you're off of it?

Edited to add that taking chromium picolinate tablets from GNC seem to stop my constant hunger on Zyprexa.

Link to comment
Share on other sites

Back in 1998 I was put on Depakote and Zyprexa and in 2 months I gained like 60 pounds. Once they changed my meds i started dropping the weight, but it wasn't until they took me off the Zyprexa completely (nearly 3 months later and only after they realized it was causing more problems than it was resolving) that I finally started losing weight.

And even then I had a very hard time losing weight for about a year and a half afterwards. It was like my metabolism was really REALLY slow for the next 18 months before it came back to normal.

Just my experience. YMMV.

Link to comment
Share on other sites

Back in 1998 I was put on Depakote and Zyprexa and in 2 months I gained like 60 pounds. Once they changed my meds i started dropping the weight, but it wasn't until they took me off the Zyprexa completely (nearly 3 months later and only after they realized it was causing more problems than it was resolving) that I finally started losing weight.

And even then I had a very hard time losing weight for about a year and a half afterwards. It was like my metabolism was really REALLY slow for the next 18 months before it came back to normal.

Just my experience. YMMV.

Great. And GREAT again. I'm on both of those two drugs right now. As soon as I can get in to my new pdoc (in a month) I'm asking for a change.

Incidentally, what does YMMV mean? Sorry, sometimes I'm message board illiterate.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...